No. of Recommendations: 0
A teenager who had been prescribed a contraceptive pill to clear up her acne died after suffering a blood clot, an inquest heard yesterday.

Hours before her death, Shannon Deakin, 16, had gone to an out-of-hours surgery with ‘knife-like’ pains in her thigh.

She saw a newly-qualified locum GP, Dr Karim Mohammed, who excluded deep vein thrombosis as a cause and gave her antibiotics instead. He told Shannon to see her family doctor within two days if she wasn’t feeling better, but she died 12 hours later.

An inquest was told the midwifery student had been prescribed the oral contraceptive Dianette by her GP. The pill is known to carry a higher risk of developing blood clots compared to similar pills.

Shannon had been taking the Pill for a month before coming off it four weeks before she died on December 4 last year.

A post-mortem examination showed she died from a pulmonary embolism caused by a blood clot moving from her leg to her chest, which the pathologist described as ‘extremely rare’.


Read more: http://www.dailymail.co.uk/news/article-2237250/Aspiring-mid...
Follow us: @MailOnline on Twitter | DailyMail on Facebook


----

Yepper.....non qualified 'doctors' on staff......but, a warm body is a warm body...... which is what you get under socialized medicine....



t.
Print the post  

Announcements

What was Your Dumbest Investment?
Share it with us -- and learn from others' stories of flubs.
When Life Gives You Lemons
We all have had hardships and made poor decisions. The important thing is how we respond and grow. Read the story of a Fool who started from nothing, and looks to gain everything.
Contact Us
Contact Customer Service and other Fool departments here.
Work for Fools?
Winner of the Washingtonian great places to work, and Glassdoor #1 Company to Work For 2015! Have access to all of TMF's online and email products for FREE, and be paid for your contributions to TMF! Click the link and start your Fool career.